Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 65, NWS Nashville, TN

June 1, 2015Marshall County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2015, 2:12 PM CDT for Marshall County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2015, 2:12 PM CDT (19:12 UTC)
Expired
Jun 1, 2015, 2:45 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 77 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS54 KOHX 011912
SVROHX
TNC117-011945-
/O.NEW.KOHX.SV.W.0065.150601T1912Z-150601T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
212 PM CDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...

* UNTIL 245 PM CDT

* AT 208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  LEWISBURG...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISBURG AROUND 220 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BELFAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3527 8682 3530 8684 3532 8684 3532 8686
      3540 8692 3549 8669 3532 8662 3531 8668
      3526 8673 3525 8677
TIME...MOT...LOC 1912Z 248DEG 18KT 3534 8679

HAIL...0.88IN
WIND...60MPH

$$

13
1 follow-up statement
741 
WWUS54 KOHX 011926
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT MON JUN 1 2015

TNC117-011945-
/O.CON.KOHX.SV.W.0065.000000T0000Z-150601T1945Z/
MARSHALL TN-
226 PM CDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MARSHALL COUNTY UNTIL 245 PM CDT...

AT 222 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF LEWISBURG...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
MARSHALL COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BELFAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3526 8674 3542 8686 3549 8669 3532 8662
      3531 8668
TIME...MOT...LOC 1926Z 248DEG 18KT 3536 8671

HAIL...0.88IN
WIND...60MPH

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:47 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 1, 12:47 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CDT MON JUN 1 2015

.UPDATE...FOR AVIATION.

&&

.AVIATION...
18Z TAFS...MAINLY MVFR CIGS/VSBYS THROUGH THE REST OF TODAY WITH
SCT SHRA/TSRA. LOTS OF LOW LEVEL MOISTURE WILL REMAIN IN PLACE
OVERNIGHT LEADING TO WIDESPREAD STRATUS/FOG. EXPECT WIDESPREAD IFR
OVERNIGHT...WITH LIFR POSSIBLE. IMPROVEMENT WILL BE SLOW ON
TUESDAY. WINDS WILL BE LIGHT FROM THE NNE THROUGH THE PERIOD.

13

&&

.PREV DISCUSSION... /ISSUED 942 AM CDT MON JUN 1 2015/

UPDATE...THE BAND OF DEEP MOISTURE THAT HAS PRODUCED WIDESPREAD
SHOWERS NE OF I-24 THIS MORNING WILL CONTINUE TO LIFT NE...OUT OF
MID TN BY LUNCHTIME. PLENTY OF LOW LEVEL MOISTURE WILL REMAIN AS
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE MO BOOTHEEL MOVES
SLOWLY EASTWARD. THIS UPPER LEVEL LOW...ALONG WITH A QUASI
STATIONARY SURFACE FRONT OVER THE PLATEAU...WILL HELP INITIATE
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY. COOLER AIR
ALOFT WITH THE LOW...AND DRIER AIR AT MID LEVELS...WILL BRING THE
POTENTIAL FOR A FEW STRONG TO MARGINALLY SEVERE STORMS WITH
LOCALIZED GUSTY WINDS. ON THE OTHER HAND...FAIRLY THICK LOW CLOUDS
WILL LIMIT SURFACE DESTABILIZATION. IT LOOKS LIKE THE GREATEST
CHANCE FOR STORMS WILL GUSTY WINDS WILL BE OVER THE PLATEAU. SOME
OF THE STORMS MAY CONTAIN LOCALIZED DOWNPOURS...RESULTING IN SOME
PONDING WATER...BUT WE DO NOT EXPECT ANY MAJOR OR WIDESPREAD
FLOODING PROBLEMS. EXTENSIVE CLOUDS AND SCATTERED SHOWERS WILL LIMIT
TEMPERATURES TO THE LOW TO MID 70S. UPDATES HAVE ALREADY BEEN
ISSUED TO ADDRESS HOURLY TRENDS...AND THE FORECAST WILL CONTINUE TO
BE FRESHENED AS THE FIRST WAVE OF SHOWERS MOVES OUT OF THE AREA.

13

PREV DISCUSSION... /ISSUED 241 AM CDT MON JUN 1 2015/

DISCUSSION...
NEEDLESS TO SAY TROPOSPHERE IS JUICED UP WITH PRECIPITABLE WATER OFF
LAST NIGHTS 00Z OHX RAOB INTEGRATED SURFACE TO 500 MBAR AT 1.63 INCHES.
GOOD ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS CURRENTLY CONCENTRATED
ALONG THE PLATEAU...WILL CONTINUE TO ADVANCE NORTHWARD AND INTO
KENTUCKY BY 12Z. THIS AREA HAS NOT RECEIVED MUCH RAINFALL DURING
THE LAST SEVERAL DAYS SO COULD HANDLE A LITTLE. 3 HOUR GUIDANCE
VALUES ALONG THE PLATEAU ON THE ORDER OF 2.5 TO 3 INCHES. AS WE GO
THROUGH THE DAY LOOK FOR LOCALLY HEAVY DOWNPOURS...ESPECIALLY
NORTH AND EAST OF INTERSTATE 24.

QUASI-STATIONARY FRONT HUNG UP THIS MORNING RIGHT THROUGH MIDDLE
TENNESSEE WITH WIDESPREAD SHOWERS ACROSS MIDDLE TENNESSEE WITH
ISOLATED THUNDERSTORMS ALONG THE PLATEAU. GOOD MOISTURE
CONVERGENCE ALONG FRONTAL BOUNDARY. 1030 MBAR SURFACE HIGH
CENTERED JUST NORTH OF GREAT LAKES WITH STRONG RIDGING DOWN
THROUGH A WIDE SWATH OF THE MISSISSIPPI VALLEY AND PLAINS STATES.
ALOFT UPPER TROUGH DOMINATING EASTERN HALF OF U.S WITH CUTOFF LOW
OVER ARKANSAS AT 06Z. CUTOFF LOW MUCH FARTHER NORTH THAN WHAT THE
MODELS ADVERTISED 24 HOURS AGO. UPPER LOW CRAWLS EASTWARD AND INTO
MIDDLE TENNESSEE BY 12Z TUESDAY. ONGOING SHOWERS THIS MORNING
ACROSS MIDDLE TENNESSEE AND ISOLATED THUNDERSTORMS ALONG THE
PLATEAU WILL CONTINUE WITH THE HIGHEST POPS NORTH AND EAST OF
INTERSTATE 24 DURING THE DAY. TONIGHT LOOK FOR SHOWERS AND
ISOLATED THUNDERSTORMS A LITTLE MORE NUMEROUS IN EASTERN AREAS. ON
WEDNESDAY UPPER LOW WILL BE SITTING RIGHT OVER THE PLATEAU SO HAVE
THE HIGHER POPS IN EASTERN AREAS AND ALONG THE PLATEAU...WITH
SURFACE FRONT IN EASTERN TENNESSEE BEFORE WASHING OUT. UNSETTLED
PERIOD CONTINUES RIGHT ON THROUGH THE WORK WEEK AND OVER THE
WEEKEND AS UPPER TROUGH DOMINATES EASTERN HALF OF U.S. WITH ENERGY
DIVING DOWN BACKSIDE OF TROUGH INTO OUR AREA SO HAVE KEPT POPS IN
FORECAST INTO FIRST OF NEXT WEEK. AS FOR TEMPS...LOOK FOR TEMPS TO
AVERAGE 3 TO 5 DEGREES ABOVE THE 30 YEAR NORMALS FOR THIS TIME OF
THE YEAR...WITH SEVERAL NIGHTTIME LOWS IN THE MIDDLE 60S.

BOYD

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 1, 5:03 AM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT MON JUN 1 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A NEARLY STATIONARY FRONT AND AN UPPER LOW WILL CONTINUE TO
PRODUCE WIDESPREAD RAIN AND THE POSSIBILITY OF LOCALLY HEAVY
RAINFALL...MAINLY OVER THE EAST. PLACES THAT RECEIVED LOCALLY
HEAVY RAIN ON SUNDAY WILL STAND THE GREATEST CHANCE FOR MINOR
FLOODING. ADDITIONALLY...ISOLATED STRONG THUNDERSTORMS WITH GUSTY
WINDS ARE POSSIBLE TODAY AND THIS EVENING...ESPECIALLY ACROSS THE
EAST AND SOUTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Local storm report, Jun 1, 8:27 AM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
827 AM CDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             7 E CENTERVILLE         35.79N  87.32W
05/31/2015  E1.00 INCH       HICKMAN            TN   AMATEUR RADIO

0508 PM     FLOOD            LEBANON                 36.21N  86.32W
05/31/2015                   WILSON             TN   LAW ENFORCEMENT

            MINOR FLOODING OF ROADWAY AT COLES FERRY PIKE AND
            HANCOCK LANE

0643 PM     FLOOD            5 E FRANKLIN            35.93N  86.75W
05/31/2015                   WILLIAMSON         TN   TWITTER

            PICTURE OF WATER COVERING A LARGE PART OF A YARD AND
            DRIVEWAY. A DITCH IS ALSO COMPLETELY FULL OF WATER...BUT
            THERE IS VERY LITTLE WATER OVER THE ROAD.

0646 PM     FLOOD            FRANKLIN                35.93N  86.84W
05/31/2015                   WILLIAMSON         TN   TWITTER

            MINOR YARD AND STREET FLOODING. PICTURE SHOWS WATER
            COVERING A STREET.

0727 PM     FLOOD            5 ENE FRANKLIN          35.96N  86.76W
05/31/2015                   WILLIAMSON         TN   TWITTER

            INSTAGRAM VIDEO OF WATER FLOWING ACROSS WHAT APPEARS TO
            BE A LOW SPOT ON EAST MCEWEN DRIVE.

1022 PM     FLOOD            4 N MURFREESBORO        35.91N  86.39W
05/31/2015                   RUTHERFORD         TN   FACEBOOK

            CULVERT AND STREAM FLOODING FROM SINKING CREEK CAUSED
            FLOODING ON THE NORTHERN SIDE OF MURFREESBORO NEAR THE
            SIEGEL SCHOOLS AND THE VA MEDICAL CENTER.

&&

EVENT NUMBER OHX1500530 OHX1500531 OHX1500532 OHX1500535 OHX1500533
OHX1500534

31
Local storm report, Jun 1, 10:22 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 AM CDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            TULLAHOMA               35.37N  86.22W
05/31/2015                   COFFEE             TN   FACEBOOK

            PICTURE OF THE KROGER PARKING LOT COVERED WITH WATER.

&&

EVENT NUMBER OHX1500536

JACKSON
Local storm report, Jun 1, 10:25 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1025 AM CDT MON JUN 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             7 E CENTERVILLE         35.79N  87.32W
05/31/2015  E1.00 INCH       HICKMAN            TN   AMATEUR RADIO

0508 PM     FLOOD            LEBANON                 36.21N  86.32W
05/31/2015                   WILSON             TN   LAW ENFORCEMENT

            MINOR FLOODING OF ROADWAY AT COLES FERRY PIKE AND
            HANCOCK LANE

0643 PM     FLOOD            5 E FRANKLIN            35.93N  86.75W
05/31/2015                   WILLIAMSON         TN   TWITTER

            PICTURE OF WATER COVERING A LARGE PART OF A YARD AND
            DRIVEWAY. A DITCH IS ALSO COMPLETELY FULL OF WATER...BUT
            THERE IS VERY LITTLE WATER OVER THE ROAD.

0646 PM     FLOOD            FRANKLIN                35.93N  86.84W
05/31/2015                   WILLIAMSON         TN   TWITTER

            MINOR YARD AND STREET FLOODING. PICTURE SHOWS WATER
            COVERING A STREET.

0727 PM     FLOOD            5 ENE FRANKLIN          35.96N  86.76W
05/31/2015                   WILLIAMSON         TN   TWITTER

            INSTAGRAM VIDEO OF WATER FLOWING ACROSS WHAT APPEARS TO
            BE A LOW SPOT ON EAST MCEWEN DRIVE.

0820 PM     FLOOD            TULLAHOMA               35.37N  86.22W
05/31/2015                   COFFEE             TN   FACEBOOK

            PICTURE OF THE KROGER PARKING LOT COVERED WITH WATER.

1022 PM     FLOOD            4 N MURFREESBORO        35.91N  86.39W
05/31/2015                   RUTHERFORD         TN   FACEBOOK

            CULVERT AND STREAM FLOODING FROM SINKING CREEK CAUSED
            FLOODING ON THE NORTHERN SIDE OF MURFREESBORO NEAR THE
            SIEGEL SCHOOLS AND THE VA MEDICAL CENTER.

&&

EVENT NUMBER OHX1500530 OHX1500531 OHX1500532 OHX1500535 OHX1500533
OHX1500536 OHX1500534

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:16 PM CDTAreal Flood WarningOHXDavidson, Rutherford, Williamson, Wilson3 hr
Jun 1, 2:36 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall24 min
Jun 1, 2:52 PM CDTSpecial Weather StatementOHXCannon38 min
Jun 1, 4:56 PM CDTSpecial Weather StatementOHXCumberland19 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.